Alert archive / New Mexico / Flash Flood Warnings in 2005

Flash Flood Warning 8, NWS Albuquerque, NM

July 26, 2005Torrance County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jul 26, 2005, 2:47 PM MDT for Torrance County, New Mexico. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2005, 2:47 PM MDT (20:47 UTC)
Expired
Jul 26, 2005, 3:45 PM MDT
In force
58 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Torrance County, NM

The radar

The Albuquerque radar (KABX), 139 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 2:48 PM MDTFLASH FLOOD3 N Encino, NMONE FOOT OF WATER ACROSS NM HIGHWAY 3 BETWEEN MILE MARKERS 18 AND 27.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2005-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 53 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2005-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
53 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1413 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KABQ 262048
FFWABQ
NMC057-262145-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
247 PM MDT TUE JUL 26 2005

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN TORRANCE COUNTY IN CENTRAL NEW MEXICO

* UNTIL 345 PM MDT

* AT 246 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM 14 MILES SOUTHEAST OF ENCINO...
  OR ABOUT NEAR VAUGHN....MOVING SOUTHEAST AT 15 MPH. PERSONS ALONG
  HIGHWAY 3 SHOULD BE ALERT TO HIGH WATER OVER THE ROAD.

LAT...LON 3441 10558 3441 10531 3484 10529 3485 10559

$$

DPORTER
1 follow-up statement
000 
WGUS75 KABQ 262156
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
350 PM MDT TUE JUL 26 2005

NMC057-262210-
TORRANCE-
350 PM MDT TUE JUL 26 2005

...THE FLASH FLOOD WARNING HAS EXPIRED FOR EASTERN TORRANCE COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE VERY HEAVY 
RAINFALL WAS ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD 
THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE 
THREAT FOR FLASH FLOODING WAS DECREASING. THUS...THE FLASH 
FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3441 10558 3441 10531 3484 10529 3485 10559

$$

DPORTER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 11:35 AM MDT, 3 hours 12 minutes earlier.

Area forecast discussion, Jul 26, 11:35 AM MDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1135 AM MDT TUE JUL 26 2005

.UPDATE...WARMED SOME FIRST PERIOD TEMPS A BIT E AND CENTRAL
NM...OTHERWISE FORECAST LOOKS GREAT. AM CONTINUING WITH FFA AS IS.
CONVECTION STARTING TO FIRE ALONG MUCH OF THE E SLOPES CENTRAL MTN
CHAIN AND WITH UPSLOPE BEGINNING TO INCREASE IN POST FRONTAL
ENVIRONMENT LOOKS LIKE WE ARE SOON TO TAKE OFF WITH SOME HEAVY
RAINERS AND POSSIBLE BACKBUILDING OR TRAINING STORMS IN FFA AREA. 43

&&

.PREV DISCUSSION...300 AM MDT TUE JUL 26 2005...WITH THIS
PACKAGE...WILL ISSUE A FLASH FLOOD WATCH FOR THE CENTRAL MOUNTAIN
CHAIN AND EASTERN PLAINS...EXCEPT FOR UNION COUNTY...THIS AFTERNOON
UNTIL JUST AFTER MIDNIGHT. TROUGH ALOFT CURRENTLY CROSSING THE
SOUTHERN ROCKIES DRIVING AN UNSEASONABLY STRONG BACK DOOR COLD FRONT
THAT BEGAN PUSHING INTO THE NORTHEAST PLAINS EARLY THIS MORNING.
MODELS DEPICT UPSLOPE FLOW REACHING THE 10K FEET LEVEL BEHIND THE
FRONT BY THE TIME IT REACHES THE CENTRAL AND SOUTH CENTRAL MOUNTAINS
THIS AFTERNOON. MEANWHILE...MID LEVEL FLOW SHOULD DRIVE
THUNDERSTORMS TOWARD THE SOUTHEAST AT SPEEDS FROM 10 TO 15 MPH. WITH
PERSISTENT AND DEEP UPSLOPE FLOW UNDER A FEW SHORT WAVES
ALOFT...WE/RE CONCERNED THAT THUNDERSTORMS MAY REPEATEDLY GENERATE
ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN. PRECIPITABLE
WATERS ARE ALREADY AROUND 1 INCH IN THE AREA...AND THEY/LL INCREASE
TO AROUND 2 INCHES IN THE WATCH AREA AS THE DAY PROGRESSES.
THUS...THE WATCH SEEMS PRUDENT. LEFT UNION COUNTY OUT OF THE WATCH
BECAUSE THE RELATIVELY DEEP COOL AIR WILL SETTLE ACROSS THAT AREA
WITH PLENTY OF CLOUDINESS BY THE
AFTERNOON...RESULTING IN LESS INSTABILITY COMPARED TO AREAS
FURTHER WEST AND SOUTH.

LOOK FOR MUCH COLDER TEMPERATURES ACROSS THE NORTHEAST TODAY. THE
FRONT WILL PUSH THROUGH THE CENTRAL MOUNTAIN CHAIN WITH VIGOR
AROUND SUNSET...WITH EAST WINDS BELOW CANYONS IN THE RIO GRANDE
VALLEY AT SPEEDS UP TO AROUND 35 MPH. WILL MONITOR FOR A POTENTIAL
OVER THE TOP EVENT...THAT COULD RESULT IN MUCH STRONGER WINDS IN
THE MIDDLE RIO GRANDE VALLEY.

BY WEDNESDAY MORNING...COOLER AND MORE STABLE AIR WILL SETTLE OVER
MUCH OF THE AREA. ALSO...THE BEST LIFT WITH THE COLD FRONT MAY
PUSH WELL SOUTH OF OUR CWA. IF THE FRONT SLOWS...MAY CONTINUE TO
SEE THE THREAT OF MORE HEAVY RAIN ALONG THE SOUTHERN TIER OF ZONES.
WE/LL MONITOR FOR THIS...BUT SHOULD SEE MAINLY SCATTERED TO ISOLATED
CONVECTION FAVORING SOUTHERN AND WESTERN AREAS THROUGH THE END OF
THE WORK WEEK AS HIGH PRESSURE ALOFT GRADUALLY REBUILDS IN THE
VICINITY OF AZ.

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 1 PM TUESDAY TO 1 AM WEDNESDAY FOR NMZ004-
NMZ005-NMZ006-NMZ010-NMZ011-NMZ012-NMZ013-NMZ016-NMZ017-NMZ018-
NMZ019-NMZ020-NMZ021-NMZ026.

&&

44
Hazardous weather outlook, Jul 26, 6:00 AM MDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT TUE JUL 26 2005

NMZ001>021-026-271200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
547 AM MDT TUE JUL 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN COULD POTENTIALLY PRODUCE
FLASH FLOODING THIS AFTERNOON UNTIL LATE TONIGHT ALONG THE CENTRAL
MOUNTAIN CHAIN AND EASTERN PLAINS...EXCEPT FOR UNION COUNTY. PLEASE
REFER TO THE LATEST FLASH FLOOD WATCH FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...

NO SEVERE WEATHER IS EXPECTED AT THIS TIME. REMEMBER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED TO IDENTIFY FLASH FLOODING THIS AFTERNOON
UNTIL LATE TONIGHT IN CHAVES...COLFAX...CURRY...DE
BACA...GUADALUPE...HARDING...LINCOLN...MORA...QUAY...ROOSEVELT...SAN
MIGUEL...SANTA FE...TAOS AND TORRANCE COUNTIES.

44

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 4:46 PM MDTFlash Flood WarningABQChaves3 hr

Nearby

Flash Flood Warnings in New Mexico, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.